Journal of Pharmacology and Pharmacotherapeutics

CASE REPORT
Year
: 2019  |  Volume : 10  |  Issue : 2  |  Page : 75--76

Presumed antihistamine-induced cataract in two young males


Md Shahid Alam, Ashwin Cherusheril Somarajan 
 Department of Orbit, Oculoplasty, Reconstructive and Aesthetic Services, Aditya Birla Sankara Nethralaya, (A Unit of Medical Research Foundation, Chennai), Kolkata, West Bengal, India

Correspondence Address:
Md Shahid Alam
Department of Orbit, Oculoplasty, Reconstructive and Aesthetic Services, Aditya Birla Sankara Nethralaya, (A Unit of Medical Research Foundation, Chennai), Kolkata - 700 099, West Bengal
India

The use of systemic and topical steroids, amiodarone, and phenothiazines has been established as risk factors for the development of cataract. Antihistaminics are commonly prescribed drugs for a wide range of allergic disorders but have rarely been associated with cataract formation. We herewith report cases of two young males who were on long-term antihistaminics for allergic conditions and presented with blurring of vision. Slit lamp examination revealed bilateral posterior subcapsular cataract. The patients did not have any other systemic or ocular condition predisposing for cataract formation; hence, a diagnosis of antihistaminic-induced cataract was made.


How to cite this article:
Alam MS, Somarajan AC. Presumed antihistamine-induced cataract in two young males.J Pharmacol Pharmacother 2019;10:75-76


How to cite this URL:
Alam MS, Somarajan AC. Presumed antihistamine-induced cataract in two young males. J Pharmacol Pharmacother [serial online] 2019 [cited 2021 Apr 23 ];10:75-76
Available from: http://www.jpharmacol.com/article.asp?issn=0976-500X;year=2019;volume=10;issue=2;spage=75;epage=76;aulast=Alam;type=0